# SDR CA030723004

- Difficulty date: July 16, 2003
- Submitted: August 18, 2003
- Operation: General aviation
- Make and model: Cessna 177B
- Aircraft time: 3,783 hours
- Engine: Lyc O360A1F6
- Propeller: Mcauly B2D34C202
- System (JASC): 2421 · AC Generator-Alternator
- Part: Rotor
- Part number: ES4145
- Condition: Worn
- Location: Alternator
- Stage of operation: NR
- How discovered: O
- Nature of condition: H
- Precautionary procedure: O

## Discrepancy

(CAN) ALTERNATOR WAS REMOVED AT 225.9 HRS BECAUSE OF DECREASING OUTPUT & VOLTAGE AS ELECTRICAL LOAD WAS APPLIED. ON DISASSEMBLY, TWO DEFECTS WERE FOUND.  THE ROTOR SHAFT BEARING JOURNAL AT THE DRIVE END WAS FOUND LOOSE TO THE BEARING BY ABOUT .080 INCHES, ALLOWING THE ROTOR TO RUB ON THE STATOR STACKS.THE BEARING WAS ALSO SLIGHTLY WORN ON THE INSIDE BORE.ESSENTIALLY THE SHAFT MATERIAL WAS WORN AWAY.  OTHER DEFECT LIKELY CAUSED OUTPUT SNAG. THREE POWER OUTPUT WIRES CONNECTING STATOR TO RECTIFIER ASSEMBLY WERE CHAFED & HAD BEEN SHORTING AGAINST INSIDE OF REAR HOUSING. THERE WAS NO SLEEVING OR SILICONE ADHESIVE TO PROTECT AGAINST CHAFING.
